Tags

Type your tag names separated by a space and hit enter

Massive diphenhydramine poisoning resulting in a wide-complex tachycardia: successful treatment with sodium bicarbonate.
Ann Emerg Med. 1992 Mar; 21(3):318-21.AE

Abstract

Diphenhydramine poisoning is characterized most often by anticholinergic effects. Cardiotoxicity and circulatory collapse have rarely been reported after massive ingestions of diphenhydramine and other H1-receptor-blocking agents, although these substances have local anesthetic properties and have been studied as antiarrhythmics. We report the case of a patient who developed a wide-complex tachycardia as a complication of acute diphenhydramine poisoning that responded to IV sodium bicarbonate.

Authors+Show Affiliations

Department of Medical Toxicology, Good Samaritan Regional Medical Center, Phoenix, Arizona.No affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

1311158

Citation

Clark, R F., and M V. Vance. "Massive Diphenhydramine Poisoning Resulting in a Wide-complex Tachycardia: Successful Treatment With Sodium Bicarbonate." Annals of Emergency Medicine, vol. 21, no. 3, 1992, pp. 318-21.
Clark RF, Vance MV. Massive diphenhydramine poisoning resulting in a wide-complex tachycardia: successful treatment with sodium bicarbonate. Ann Emerg Med. 1992;21(3):318-21.
Clark, R. F., & Vance, M. V. (1992). Massive diphenhydramine poisoning resulting in a wide-complex tachycardia: successful treatment with sodium bicarbonate. Annals of Emergency Medicine, 21(3), 318-21.
Clark RF, Vance MV. Massive Diphenhydramine Poisoning Resulting in a Wide-complex Tachycardia: Successful Treatment With Sodium Bicarbonate. Ann Emerg Med. 1992;21(3):318-21. PubMed PMID: 1311158.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Massive diphenhydramine poisoning resulting in a wide-complex tachycardia: successful treatment with sodium bicarbonate. AU - Clark,R F, AU - Vance,M V, PY - 1992/3/1/pubmed PY - 1992/3/1/medline PY - 1992/3/1/entrez SP - 318 EP - 21 JF - Annals of emergency medicine JO - Ann Emerg Med VL - 21 IS - 3 N2 - Diphenhydramine poisoning is characterized most often by anticholinergic effects. Cardiotoxicity and circulatory collapse have rarely been reported after massive ingestions of diphenhydramine and other H1-receptor-blocking agents, although these substances have local anesthetic properties and have been studied as antiarrhythmics. We report the case of a patient who developed a wide-complex tachycardia as a complication of acute diphenhydramine poisoning that responded to IV sodium bicarbonate. SN - 0196-0644 UR - https://www.unboundmedicine.com/medline/citation/1311158/Massive_diphenhydramine_poisoning_resulting_in_a_wide_complex_tachycardia:_successful_treatment_with_sodium_bicarbonate_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0196-0644(05)80897-2 DB - PRIME DP - Unbound Medicine ER -